Arkansas, 2006

Damaging Wind in Arkansas, May 10, 2006

May 10, 2006 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 10, 2:48 AM CST, 5 hours 57 minutes earlier.

Area forecast discussion, May 10, 2:48 AM CST, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
348 AM CDT WED MAY 10 2006

.DISCUSSION...
FRONTAL BOUNDARY FROM NORTHWEST AR INTO SOUTHEAST OKLAHOMA AND
NORTH TEXAS WAS MOVING VERY SLOWLY THIS MORNING. CONVECTION
ALREADY RE-FIRING ALONG BOUNDARY...SO LOOKS LIKE A BUSY DAY
ACROSS THE CWA UNTIL UPPER LEVEL TROF FINALLY PICKS UP FRONT AND
MOVES IT EAST OF AREA BY THIS EVENING. LOW LEVEL CAP WHICH IS IN
PLACE OVER MUCH OF CWA AHEAD OF 85H TROF WILL BE PUSHED EAST IN
ADVANCE OF SURFACE BOUNDARY. THUS WILL CARRY MENTION OF SEVERE...
FOR ALL ZONES...BUT NORTHWEST WILL EXPERIENCE THE SEVERE WEATHER
EARLY THIS MORNING...AND EAST ZONES THIS AFTERNOON. NAM HANDLES
SLOWER MOVEMENT BETTER IN SHORT TERM...THEN WAS ABLE TO MESS THE
NAM AND GFS TONIGHT INTO THURSDAY. GFS LOOKS OK FROM THURSDAY
FORWARD. IN THE EXTENDED...NEXT FRONT WHICH WAS EXPECTED ON
SUNDAY...LOOKS LIKE IT MAY CROSS AREA SATURDAY. THUS THE
CONSISTENCY THE GFS HAD FOR A FEW RUNS HAS BEEN BROKEN. IT ALSO
NOW DOWNPLAYS CONVECTION...KEEPING IT NORTHEAST OF AREA. WILL NOT
TAKE THE PRECIP OUT OF FORECAST AT THIS TIME...JUST MOVED IT
FORWARD 24 HRS. NORTHWEST FLOW THIS TIME YEAR DOES NOT REQUIRE A
VERY DEEP SHORT WAVE TO GET CONVECTION INITIATED.

AFTER TODAY...SEASONALLY MILD TEMPERATURES...ESPECIALLY OVERNIGHT LOWS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  84  55  79  51 /  40  10   0   0
MLU  86  53  78  50 /  60  30   0   0
DEQ  75  50  72  43 /  50  10   0   0
TXK  76  53  76  50 /  40  10   0   0
ELD  83  52  78  49 /  50  20   0   0
TYR  84  53  76  51 /  30  10   0   0
GGG  84  53  78  50 /  30  10   0   0
LFK  89  56  81  52 /  30  20   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14
Hazardous weather outlook, May 10, 5:00 AM CST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT WED MAY 10 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-101700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT WED MAY 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AS A FRONTAL SYSTEM
MOVES WEST TO EAST ACROSS THE REGION. SOME OF THE THUNDERSTORMS MAY
BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. AN ISOLATED
TORNADO WILL ALSO BE POSSIBLE. SOUTHEAST OKLAHOMA...NORTHEAST TEXAS
AND SOUTHWEST ARKANSAS WILL EXPERIENCE THE SEVERE WEATHER THIS
MORNING...AND DEEP EAST TEXAS...SOUTHCENTRAL ARKANSAS...NORTHWEST
AND NORTHCENTRAL LOUISIANA MAINLY LATE MORNING INTO THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED THIS AFTERNOON INTO WEDNESDAY.

14

In the hours before

Local storm report, May 10, 6:57 AM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
757 AM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 AM     HAIL             GARVIN                  33.95N 94.94W
05/10/2006  E0.75 INCH       MCCURTAIN          OK   LAW ENFORCEMENT

&&

JD
Local storm report, May 10, 7:14 AM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
814 AM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     HAIL             1 W CLARKSVILLE         33.61N 95.07W
05/10/2006  E1.00 INCH       RED RIVER          TX   LAW ENFORCEMENT

&&

JD
Local storm report, May 10, 7:37 AM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
837 AM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 AM     HAIL             HORATIO                 33.94N 94.36W
05/10/2006  E0.88 INCH       SEVIER             AR   PUBLIC

&&

JD
Local storm report, May 10, 7:50 AM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
850 AM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 AM     HAIL             DETROIT                 33.66N 95.27W
05/10/2006  E1.75 INCH       RED RIVER          TX   LAW ENFORCEMENT

&&

JD
Local storm report, May 10, 7:56 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
856 AM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 AM     HAIL             NASHVILLE               33.94N 93.85W
05/10/2006  E0.88 INCH       HOWARD             AR   NWS EMPLOYEE

&&

JD

The radar

The Little Rock radar (KLZK), 155 km away, was scanning. The volume nearest the first event began at 14:44 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Nevada

When
May 10, 8:45 AM CST
Where
Nevada County, Prescott
Measured
56 kt (64 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
33.800, -93.383

Trees and powelines downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507592.